Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 10, 2010, 8:10 PM CST for Clay County, Randolph County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2010, 8:10 PM CST (02:10 UTC)
- Expired
- Mar 10, 2010, 9:00 PM CST
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 138 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 7:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
513
WFUS54 KMEG 110210
TORMEG
ARC021-121-110300-
/O.NEW.KMEG.TO.W.0001.100311T0210Z-100311T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
810 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 900 PM CST
* AT 810 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR POCAHONTAS...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATTICA...
BIGGERS...DATTO...MAYNARD...POCAHONTAS...REYNO AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3650 9061 3627 9077 3627 9082 3620 9081
3616 9084 3618 9100 3650 9102
TIME...MOT...LOC 0210Z 203DEG 31KT 3627 9091
$$3 follow-up statements
603
WWUS54 KMEG 110223
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CST WED MAR 10 2010
ARC021-121-110300-
/O.CON.KMEG.TO.W.0001.000000T0000Z-100311T0300Z/
CLAY AR-RANDOLPH AR-
823 PM CST WED MAR 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHEASTERN RANDOLPH AND NORTHWESTERN CLAY COUNTIES...
AT 823 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ENGELERG...OR 8
MILES NORTHEAST OF POCAHONTAS...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIGGERS...
DATTO...MAYNARD...REYNO...SUCCESS...PITMAN...MIDDLEBROOK...ELKINS
PARK...STOKES...BROCKETT...ENGELERG AND PALATKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3627 9077 3627 9080 3627 9081 3627 9082
3626 9083 3629 9097 3649 9095 3650 9061
TIME...MOT...LOC 0223Z 205DEG 22KT 3635 9085
$$076
WWUS54 KMEG 110238
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CST WED MAR 10 2010
ARC021-121-110300-
/O.CON.KMEG.TO.W.0001.000000T0000Z-100311T0300Z/
CLAY AR-RANDOLPH AR-
838 PM CST WED MAR 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHEASTERN RANDOLPH AND NORTHWESTERN CLAY COUNTIES...
AT 837 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR REYNO...OR 12 MILES WEST OF CORNING...MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DATTO...
REYNO...SUCCESS...PITMAN AND PALATKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3635 9074 3633 9081 3638 9086 3649 9086
3650 9061
TIME...MOT...LOC 0237Z 214DEG 21KT 3641 9079
$$548
WWUS54 KMEG 110255
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CST WED MAR 10 2010
ARC021-121-110305-
/O.EXP.KMEG.TO.W.0001.000000T0000Z-100311T0300Z/
CLAY AR-RANDOLPH AR-
855 PM CST WED MAR 10 2010
...THE TORNADO WARNING FOR NORTHEASTERN RANDOLPH AND NORTHWESTERN
CLAY COUNTIES WILL EXPIRE AT 900 PM CST...
AT 855 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3635 9074 3633 9081 3638 9086 3649 9086
3650 9061
TIME...MOT...LOC 0255Z 214DEG 21KT 3650 9072
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 10, 6:14 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 10, 6:14 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CST WED MAR 10 2010 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 552 PM CST WED MAR 10 2010/ UPDATE... FORECAST WAS UPDATED TO INCREASE POPS THIS EVENING...BETWEEN 9 PM AND MIDNIGHT... AND TO BRING UP SEVERE WORDING INTO THE MID TO LATE EVENING OVER AREAS TO THE SOUTH AND SOUTHWEST OF MEMPHIS. 18Z NAM HAS HANDLED THE CONVECTIVE INITIATION OVER WESTERN AND CENTRAL ARKANSAS POORLY. IT APPEARS THAT AT SOME OF THIS ACTIVITY MAY MAKE IT INTO EASTERN ARKANSAS BY MIDEVENING...BASED ON RADAR AND SATELLITE TRENDS. BESIDES THE ACTIVITY OVER CENTRAL AR... ANOTHER AREA OF CONCERN IN THE SHORT TERM IS SCATTERED ACTIVITY FORMING ALONG A WARM FRONT OVER NORTH MS. SEE SPC MESOSCALE DISCUSSION 170. MAIN CONVECTIVE LINE ASSOCIATED WITH THE COLD FRONT WILL LIKELY REACH THE MS RIVER AFTER MIDNIGHT. THOUGH MIDLEVEL LAPSE RATES WILL BE HEALTHY AND SURFACE CONVERGE STRONG AND WELL ORGANIZED... MUCAPES SHOULD DECREASE BELOW 1000 J/KG. THIS MAY LESSEN HAIL THREAT DURING THE OVERNIGHT. PWB PREV DISCUSSION... /ISSUED 302 PM CST WED MAR 10 2010/ DISCUSSION... SKIES ARE MOSTLY CLOUDY OVER EASTERN PORTIONS OF THE FORECAST AREA WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES ARE MAINLY IN THE 60S WHERE SKIES ARE MOSTLY CLOUDY WHILE TEMPERATURES ARE IN THE 70S WHERE SKIES ARE MOSTLY SUNNY. CURRENTLY THERE IS A FEW SHOWERS OVER MONROE COUNTY BUT REMAINDER OF FORECAST AREA REMAINS DRY. COLD FRONT CURRENTLY EXTENDS FROM CENTRAL OKLAHOMA INTO SOUTHWEST TEXAS. SCATTERED THUNDERSTORMS EXTENDS FROM EXTREME EASTERN OKLAHOMA INTO NORTHEAST TEXAS. A FEW OF STORMS IN NORTHEAST TEXAS ARE PRODUCING LARGE HAIL. THESE STORMS WILL MOVE INTO THE FORECAST AREA LATE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS ACTIVITY WILL MOVE FAIRLY QUICKLY THROUGH THE FORECAST AREA AND SHOULD BE DONE BEFORE THURSDAY AFTERNOON. THE COLD FRONT WILL BE EAST OF THE REGION BY THURSDAY NIGHT BRINGING SOMEWHAT COOLER AIR INTO THE FORECAST AREA. WHILE THE COLD FRONT SHOULD BE OUT OF THE AREA BY THURSDAY NIGHT... THE UPPER LEVEL LOW WILL BE OVER NORTHWEST MISSOURI WHICH WOULD PROVIDE SOME SCATTERED SHOWERS OVER THE REGION. THE UPPER LOW WILL SLOWLY HOVER OVER PARTS OF MISSOURI FRIDAY AND FRIDAY NIGHT KEEPING A CHANCE OF SHOWERS AROUND. THE UPPER LOW BEGINS TO MOVE OUT OF THE REGION ON SATURDAY SO A CHANCE OF RAIN WILL CONTINUE. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING SATURDAY NIGHT AND CONTINUING INTO MONDAY BRINGING DRY WEATHER WITH TEMPERATURES A LITTLE BELOW NORMAL. HIGH PRESSURE WILL REMAIN OVER THE REGION FOR TUESDAY AND WEDNESDAY AS WELL KEEPING DRY WEATHER OVER THE FORECAST AREA WITH TEMPERATURES REMAINING A FEW DEGREES BELOW NORMAL. ARS && .AVIATION... 00Z TAF CYCLE A WARM FRONT LOCATED ACROSS NORTH/CENTRAL MISSISSIPPI WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS AT TUP OVER THE NEXT COUPLE OF HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER ARKANSAS/LOUISIANA MAY ARRIVE EARLIER AT MEM/JBR THAN PREVIOUS FORECAST AND MOVED UP TIMING OF ARRIVAL OF SHOWERS AND THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THEY PASS THROUGH THE AREA. SKIES WILL CLEAR AFTER PASSAGE OF SHOWERS AND THUNDERSTORMS WITH WINDS VEERING SOUTHWEST BY THURSDAY MORNING. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 60 73 49 60 / 90 10 40 40 MKL 59 74 46 62 / 90 50 40 40 JBR 54 69 43 59 / 90 10 40 40 TUP 60 74 49 66 / 90 20 40 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 10, 3:18 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CST WED MAR 10 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS THE ENTIRE MID SOUTH. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR WEST OF A LINE FROM CARUTHERSVILLE MISSOURI TO MEMPHIS TENNESSEE TO CHARLESTON MISSISSIPPI BETWEEN MIDNIGHT AND 3 AM. THE SEVERE WEATHER POTENTIAL WILL INCREASE EAST OF THIS LINE AFTER 3 AM CST AND CONTINUE INTO THE MORNING HOURS OF THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE INTO THURSDAY MORNING ACROSS EASTERN PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO THURSDAY MORNING.
In the hours before
Local storm report, Mar 10, 7:36 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL POWHATAN 36.08N 91.12W
03/10/2010 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
QUARTER HAIL IN POWHATAN. HAIL ALSO COVERING THE GROUND
IN BLACK ROCK.
&&
CCDLocal storm report, Mar 10, 8:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL POWHATAN 36.08N 91.12W
03/10/2010 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
QUARTER HAIL IN POWHATAN. HAIL ALSO COVERING THE GROUND
IN BLACK ROCK.
0753 PM HAIL POCAHONTAS 36.26N 90.97W
03/10/2010 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
ONE INCH HAIL ALONG HIGHWAY 67 IN COLLEGE
CITY/POCAHONTAS.
&&
CCDLocal storm report, Mar 10, 8:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
810 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL POWHATAN 36.08N 91.12W
03/10/2010 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
QUARTER HAIL IN POWHATAN. HAIL ALSO COVERING THE GROUND
IN BLACK ROCK.
0753 PM HAIL POCAHONTAS 36.26N 90.97W
03/10/2010 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
ONE INCH HAIL ALONG HIGHWAY 67 IN COLLEGE
CITY/POCAHONTAS.
0755 PM HAIL 2 S POCAHONTAS 36.23N 90.97W
03/10/2010 E1.75 INCH RANDOLPH AR TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:16 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Mar 10, 7:29 PM CST | Severe Thunderstorm Warning | MEG | Randolph | 46 min |
| Mar 10, 7:56 PM CST | Severe Thunderstorm Warning | MEG | Randolph | 64 min |
| Mar 10, 7:59 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 26 min |
| Mar 10, 8:49 PM CST | Areal Flood Advisory | MEG | Lawrence, Randolph | 86 min |
| Mar 10, 9:08 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 4 hr |
| Mar 10, 10:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 62 min |
| Mar 10, 10:43 PM CST | Severe Thunderstorm Warning | MEG | Phillips | 62 min |
| Mar 10, 11:04 PM CST | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 56 min |
| Mar 10, 11:59 PM CST | Tornado Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 16 min |
| Mar 11, 12:01 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 44 min |
| Mar 11, 12:30 AM CST | Flash Flood Warning | MEG | Crittenden, Lee | 2 hr |
| Mar 11, 12:34 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Mar 11, 1:02 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 58 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.